Alert archive / Florida / Special Marine Warnings in 2012
Special Marine Warning 121, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Sep 7, 2012, 5:38 PM EDT. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2012, 5:38 PM EDT (21:38 UTC)
- Expired
- Sep 7, 2012, 7:15 PM EDT
- In force
- 97 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Sep 7, 2:55 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Sep 7, 2:55 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 255 PM EDT FRI SEP 7 2012 .DISCUSSION... ...WET SUNDAY IS ON TAP WITH A BACK DOOR FRONTAL PASSAGE ON MONDAY... ...A LITTLE DRIER AND TURNING BREEZY TO WINDY TUESDAY... CURRENT-TONIGHT...CONDITIONS EVOLVING IN A ROUGHLY SIMILAR MANNER TO THU...ONLY WITH A LITTLE LESS COVERAGE/INTENSITY TO TODAY'S DIURNAL CONVECTION. STILL EXPECT LATE AFTERNOON SEA BREEZE COLLISION FROM ERN VOLUSIA COUNTY SOUTHWARD TO NEAR THE SAINT JOHNS RIVER TO THE NORTH SHORE OF LAKE OKEE. ACTIVITY SHOULD THEN CARRY BACK EASTWARD TOWARD THE COAST BEFORE WEAKENING/MOVING OFFSHORE. LIKE THU...PLAN TO GO WITH A PRE-FIRST PERIOD TO ACCOUNT FOR LATE AFTERNOON STORMS. THIS WEEKEND...DEEPENING LONG WAVE TROUGH OVER ERN NOAM WILL PUSH FRONTAL BOUNDARY SOUTHWARD THROUGH THE SERN CONUS SAT AND INTO FL SUN. SLIGHT INCREASE IN SW FLOW SAT WITH ANOTHER ROUND OF SCATTERED LATE MORNING AND AFTERNOON SHOWERS/STORMS SWEEPING W-E ACROSS THE PENINSULA...PRIMARILY ALONG/AHEAD OF THE WCSB. THE FRONT WILL SLOW AND LAY OUT ZONALLY (E-W) AS IT COLLECTS REMNANTS OF THE SFC TROUGH OVER THE NORTH CTRL GOMEX AND THEN SAGS THROUGH THE PENINSULA. WHILE GUIDANCE ADVERTISES RATHER WEAK MID AND UPPER LEVEL SUPPORT...PWATS RISE TO BETWEEN 1.9" - 2.2" WHICH SHOULD SUPPORT LIKELY (70 NORTH TO 60 SOUTH) BY SUNDAY. DEEP MOISTURE COUPLED WITH CONVERGENT FORCING ALONG BOUNDARY SHOULD HELP KEEP PRECIP GOING WELL INTO SUNDAY NIGHT SO HAVE BUMPED UP POPS TO 50 AREAWIDE. MON-FRI (PREV)..THE ERN NOAM UPPER TROUGH WILL CONTINUE ITS PUSH EASTWARDS INTO THE ATLANTIC EARLY IN THE WEEK WITH SURFACE HIGH PRESSURE QUICKLY BUILDING IN BEHIND IT ACROSS THE NORTHEAST AND MID ATLANTIC. WHILE THE SURFACE LOW MOVING ACROSS THE STATE AND THE HIGH BUILDING SOUTHWARDS WILL PUSH THE FRONT FURTHER SOUTH THAN EXPECTED THIS TIME OF YEAR....THE FRONT'S ORIENTATION WILL QUICKLY BECOME EAST-WEST AND WINDS EAST-NORTHEAST BEHIND IT...ALLOWING THE FRONT TO STALL OUT AND BECOME DIFFUSE SOMEWHERE IN THE VICINITY OF LAKE OKEECHOBEE. DESPITE THE EARLY FRONTAL PASSAGE...BOTH GFS AND ECMWF ARE IN AGREEMENT WITH IN SHOWING DRIER CONDITIONS OVERSPREADING THE REGION FROM NORTH TO SOUTH FROM MONDAY ONWARDS. EAST-NORTHEAST FLOW DOES NOT GENERALLY FAVOR MUCH IN THE WAY OF THUNDERSTORM COVERAGE ACROSS EAST CENTRAL FLORIDA...AND IT IS CURRENTLY TO FAR OUT TO SAY IF ENOUGH MOISTURE WILL BE IN PLACE FOR ONSHORE MOVING SHOWERS TO BE A CONCERN. OVERALL LOW RAIN CHANCES BY MID WEEK WITH TEMPERATURES A DEGREE OR TWO BELOW NORMAL IN THE ONSHORE FLOW. && .AVIATION...NOT MUCH DIFFERENCE EXPECTED IN TIMING OF TS INVOF LOCAL AERODROMES...ALTHOUGH CURRENT COVERAGE OF PRECIP ON RADAR MAKES IT LESS LIKELY THAT AMD'S WILL BE NEEDED TO ADD TEMPO GROUPS FOR MOST SITES...AS WAS THE CASE THU. WILL CONTINUE TO MONITOR. .(PREV) TS TIMING PROBABLY SIMILAR TO THU...EARLIEST ONSET SUA-FPR AROUND 16Z-18Z...WORKING NORTH TOWARD VRB-MLB. WCSB SHOULD REACH LEE-ISM ABOUT 18Z-20Z...THEN SFB-MCO 1-2HR LATER...WITH ADDITIONAL ACTIVITY CARRYING OVER TO DAB-TIX-MLB AFTER 22Z && .MARINE...OFFSHORE FLOW WILL CONTINUE INTO THIS WEEKEND...WHILE LONG PERIOD (12-14SEC) SWELLS FROM T.C. "LESLIE" CONTINUE TO BE THE MAIN COMPONENT OF WAVE ENERGY. STILL HAVE SOME CONCERN THAT SWELL MAY NOT BUILD TO 6-7FEET AS ADVERTISED BY WNAWAVE AND SWAN GUIDANCE...SINCE BUOY 41010 HAS NOT REALLY BUDGED ABOVE 5FT IN SPITE OF MODEL FCSTS AND CONSIDERING THE RECENT WEAKENING TREND OF "LESLIE". HAVE CONTINUED TO CAP SWELL AT 6FT THROUGH MONDAY...AND WE'LL SEE IF SWELLS ACTUALLY REACH THAT HEIGHT/ MON-WED (PREV)...FRONT WILL PASS THROUGH THE REGION ON MONDAY BEFORE STALLING OUT ACROSS SOUTH FLORIDA. WINDS WILL QUICKLY COME AROUND TO THE NORTHEAST BEHIND THE FRONT WITH SPEEDS PICKING UP TO 15-20KTS... ESPECIALLY NORTH OF CAPE CANAVERAL AND FURTHER AWAY FROM THE FRONT. DECENT GRADIENT WILL REMAIN IN PLACE AS HIGH PRESSURE BUILDS ACROSS THE MID ATLANTIC BEHIND THE FRONT...PLACING THE LOCAL WATERS IN A LONG FETCH EASTERLY PATTERN THROUGH AT LEAST MID WEEK. BOATING CONDITIONS WILL REMAIN UNFAVORABLE WITH WINDS CURRENTLY EXPECTED TO BE AT LEAST 15KTS AND SEAS REMAINING ELEVATED TO THE LONG FETCH AND THE CONTINUING CONTRIBUTION FROM THE DISTANT AND SLOW MOVING LESLIE. ADVISORY/CAUTIONARY HEADLINES MAY BE NEEDED FOR MUCH OF NEXT WEEK FROM TUESDAY ONWARDS. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 76 90 / 30 50 40 70 MCO 73 92 73 91 / 20 50 40 70 MLB 74 91 75 91 / 30 40 30 70 VRB 72 90 73 91 / 30 40 20 70 LEE 74 92 75 91 / 20 50 40 70 SFB 74 92 75 91 / 20 50 40 70 ORL 74 92 75 91 / 20 50 40 70 FPR 73 89 73 90 / 30 40 20 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECAST/AVIATION...CRISTALDI RADAR/IMPACT WX....BRAGAW
Hazardous weather outlook, Sep 7, 12:02 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1202 PM EDT FRI SEP 7 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080415- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1202 PM EDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED STORMS WILL DEVELOP AROUND THE LAKE OKEECHOBEE REGION AS THE EAST COAST SEA BREEZE INTERACTS WITH THE LAKE BREEZE. ELSEWHERE...SCATTERED STORMS WILL DEVELOP AS SEA BREEZES FORM ALONG BOTH COASTS AND DRIFT INLAND...COLLIDING OVER THE EASTERN INTERIOR COUNTIES LATE THIS AFTERNOON. STORMS WILL DRIFT EAST AT 5 TO 10 MPH BACK TOWARD THE EAST COAST INTO EARLY EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. A FEW STRONGER STORMS MAY PRODUCE FREQUENT LIGHTNING STRIKES AND WIND GUSTS UP TO 50 MPH. .FLOOD IMPACT... STORMS MAY DROP A QUICK ONE TO TWO INCHES OF RAIN WHEN PASSING... RESULTING IN TEMPORARY FLOODING OF STREETS AND LOW LYING OR POOR DRAINAGE AREAS. THE FLOODING THREAT WILL BE GREATEST ALONG THE COAST SOUTH OF SEBASTIAN INLET AS RECENT HEAVY RAIN FROM TROPICAL CYCLONE ISAAC LEFT THE GROUND NEARLY SATURATED. .RIP CURRENT IMPACT... LONG PERIOD SWELLS FROM DISTANT TROPICAL CYCLONE LESLIE WILL GENERATE A HIGH RIP CURRENTS THREAT ALONG AREA BEACHES TODAY. THE THREAT WILL BE GREATEST AFTER 4:30 PM DUE TO TIDAL EFFECTS. CHECK CONDITIONS WITH BEACH PATROLS OR LIFE GUARDS WHEN ARRIVING AT THE BEACH. PAY ATTENTION TO FLAGS AND POSTED SIGNS. .MARINE THUNDERSTORM GUST IMPACT... LIGHTNING STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 35 KNOTS AS THEY MOVE TOWARD THE EAST ACROSS LARGER INLAND LAKES... THE INTRACOASTAL WATERWAY AND ENTER THE NEARSHORE WATERS. BOATERS SHOULD KEEP A EYE TO THE WEST FOR APPROACHING STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FRONTAL BOUNDARY MOVING SLOWLY ACROSS THE SOUTHEAST UNITED STATES AND INTO FLORIDA WILL BRING INCREASED CHANCES OF RAIN OVER THE WEEKEND AND INTO EARLY NEXT WEEK. DANGEROUS RIP CURRENTS AND BREAKING WAVES WILL PERSIST THROUGH THE WEEKEND DUE TO THE LONG PERIOD SWELLS PRODUCED BY THE SLOW MOVEMENT OF DISTANT TROPICAL CYCLONE LESLIE. LONG PERIOD SWELLS WILL MAKE NAVIGATING INLETS HAZARDOUS DURING OUTGOING TIDES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 5:55 PM EDT | Special Weather Statement | MLB | Brevard | 65 min |
Nearby
Special Marine Warnings in Florida, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.